Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 25, 2015, 5:58 PM CST for 4 counties in Alabama. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 25, 2015, 5:58 PM CST (23:58 UTC)
- Expired
- Jan 25, 2015, 7:00 PM CST
- In force
- 62 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bibb County, AL, Hale County, AL, Shelby County, AL, St. Clair County, AL
The radar
The Birmingham radar (KBMX), 10 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 25, 6:37 PM CST | TSTM WND DMG | 4 Sse Leeds, AL | TREE DOWN ALONG HIGHWAY 25 NEAR COUNTY ROAD 41 IN DUNNAVANT |
| Jan 25, 6:40 PM CST | TSTM WND DMG | Calera, AL | TREE DOWN NEAR HIGHWAY 16 AND FAITH LANE. |
| Jan 25, 6:40 PM CST | TSTM WND DMG | Calera, AL | DAMAGE TO SUBWAY RESTUARANT SIGN. VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 12.0 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
103
WUUS54 KBMX 252358
SVRBMX
ALC007-065-115-117-260100-
/O.NEW.KBMX.SV.W.0007.150125T2358Z-150126T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
558 PM CST SUN JAN 25 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIBB COUNTY IN ALABAMA...
NORTHEASTERN HALE COUNTY IN WEST CENTRAL ALABAMA...
SOUTHERN ST. CLAIR COUNTY IN ALABAMA...
SHELBY COUNTY IN ALABAMA...
* UNTIL 700 PM CST
* AT 555 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
GARDENDALE TO MOUNDVILLE...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
HELENA...BRENT...CENTREVILLE...PELHAM...ODENVILLE...MOODY...
ALABASTER AND CHELSEA.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 247...
INTERSTATE 20 EXIT NUMBERS 144 THROUGH 158...
INTERSTATE 59 EXIT NUMBER 148...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3294 8771 3301 8764 3300 8732 3311 8730
3323 8716 3324 8699 3353 8652 3373 8653
3373 8611 3369 8620 3354 8619 3339 8638
3329 8636 3318 8650 3302 8652 3307 8688
3284 8687 3283 8728
TIME...MOT...LOC 2358Z 271DEG 39KT 3370 8677 3295 8752
$$
GRANTHAM5 follow-up statements
827
WWUS54 KBMX 260012
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 PM CST SUN JAN 25 2015
ALC065-260022-
/O.CAN.KBMX.SV.W.0007.000000T0000Z-150126T0100Z/
HALE AL-
612 PM CST SUN JAN 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HALE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3373 8611 3369 8620 3354 8619 3339 8638
3329 8636 3318 8650 3302 8652 3307 8661
3307 8688 3284 8687 3283 8728 3288 8742
3300 8742 3300 8732 3311 8730 3313 8720
3323 8716 3324 8699 3353 8652 3373 8653
TIME...MOT...LOC 0012Z 271DEG 39KT 3369 8659 3295 8734
$$
ALC007-115-117-260100-
/O.CON.KBMX.SV.W.0007.000000T0000Z-150126T0100Z/
BIBB AL-ST. CLAIR AL-SHELBY AL-
612 PM CST SUN JAN 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHELBY...
SOUTHERN ST. CLAIR AND BIBB COUNTIES UNTIL 700 PM CST...
AT 610 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CLAY TO LOW GAP...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
HELENA...BRENT...CENTREVILLE...PELHAM...ODENVILLE...MOODY...
ALABASTER...CHELSEA...MONTEVALLO AND CALERA.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 247...
INTERSTATE 20 EXIT NUMBERS 144 THROUGH 158...
INTERSTATE 59 EXIT NUMBER 148...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3373 8611 3369 8620 3354 8619 3339 8638
3329 8636 3318 8650 3302 8652 3307 8661
3307 8688 3284 8687 3283 8728 3288 8742
3300 8742 3300 8732 3311 8730 3313 8720
3323 8716 3324 8699 3353 8652 3373 8653
TIME...MOT...LOC 0012Z 271DEG 39KT 3369 8659 3295 8734
$$
GRANTHAM204
WWUS54 KBMX 260024
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
624 PM CST SUN JAN 25 2015
ALC007-115-117-260100-
/O.CON.KBMX.SV.W.0007.000000T0000Z-150126T0100Z/
BIBB AL-ST. CLAIR AL-SHELBY AL-
624 PM CST SUN JAN 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHELBY...
SOUTHERN ST. CLAIR AND NORTHERN BIBB COUNTIES UNTIL 700 PM CST...
AT 620 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. AT 618 PM CST...A 58 MPH WIND GUST WAS RECORDED AT
THE BIRMINGHAM AIRPORT. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ARGO TO EOLINE...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
PELHAM...CENTREVILLE...MOODY...ALABASTER...ODENVILLE...CHELSEA...
MONTEVALLO...CALERA...PELL CITY AND COLUMBIANA.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 247...
INTERSTATE 20 EXIT NUMBERS 144 THROUGH 158...
INTERSTATE 59 EXIT NUMBER 148...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3373 8611 3369 8620 3362 8620 3358 8622
3355 8620 3350 8626 3350 8629 3339 8638
3329 8636 3328 8643 3325 8643 3318 8650
3302 8652 3307 8661 3307 8688 3293 8688
3298 8727 3324 8699 3353 8652 3373 8653
TIME...MOT...LOC 0022Z 271DEG 39KT 3365 8650 3295 8721
$$
GRANTHAM155
WWUS54 KBMX 260030
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 PM CST SUN JAN 25 2015
ALC007-260041-
/O.CAN.KBMX.SV.W.0007.000000T0000Z-150126T0100Z/
BIBB AL-
630 PM CST SUN JAN 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BIBB COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS
THE WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3364 8620 3358 8622 3355 8620 3350 8626
3350 8629 3339 8638 3329 8636 3328 8643
3325 8643 3318 8650 3302 8652 3307 8661
3307 8688 3305 8690 3308 8695 3316 8694
3338 8676 3353 8652 3364 8652
TIME...MOT...LOC 0031Z 271DEG 39KT 3365 8638 3310 8686
$$
ALC115-117-260100-
/O.CON.KBMX.SV.W.0007.000000T0000Z-150126T0100Z/
ST. CLAIR AL-SHELBY AL-
630 PM CST SUN JAN 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHELBY AND
SOUTHERN ST. CLAIR COUNTIES UNTIL 700 PM CST...
AT 627 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BRANCHVILLE TO WILTON...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
CHELSEA...CALERA...PELL CITY...COLUMBIANA...WILSONVILLE...SHELBY
COUNTY AIRPORT...VANDIVER...WESTOVER...VINCENT AND COOSA ISLAND.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 247...
INTERSTATE 20 EXIT NUMBERS 144 THROUGH 158...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3364 8620 3358 8622 3355 8620 3350 8626
3350 8629 3339 8638 3329 8636 3328 8643
3325 8643 3318 8650 3302 8652 3307 8661
3307 8688 3305 8690 3308 8695 3316 8694
3338 8676 3353 8652 3364 8652
TIME...MOT...LOC 0031Z 271DEG 39KT 3365 8638 3310 8686
$$
GRANTHAM145
WWUS54 KBMX 260044
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CST SUN JAN 25 2015
ALC115-117-260100-
/O.CON.KBMX.SV.W.0007.000000T0000Z-150126T0100Z/
ST. CLAIR AL-SHELBY AL-
644 PM CST SUN JAN 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SHELBY
AND SOUTH CENTRAL ST. CLAIR COUNTIES UNTIL 700 PM CST...
AT 644 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PELL CITY TO CALERA...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
COLUMBIANA...PELL CITY...WILSONVILLE...VINCENT...COOSA ISLAND...
HARPERSVILLE...CROPWELL...ST. CLAIR COUNTY AIRPORT...SHELBY AND
WAXAHATCHEE AT LAY LAKE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 228...
INTERSTATE 20 EXIT NUMBERS 156 THROUGH 158...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3358 8622 3355 8620 3350 8626 3350 8629
3340 8638 3329 8636 3328 8643 3325 8643
3324 8646 3318 8650 3302 8652 3307 8661
3307 8680 3364 8630 3364 8620
TIME...MOT...LOC 0044Z 271DEG 39KT 3360 8629 3310 8669
$$
GRANTHAM204
WWUS54 KBMX 260051
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 PM CST SUN JAN 25 2015
ALC115-117-260101-
/O.EXP.KBMX.SV.W.0007.000000T0000Z-150126T0100Z/
ST. CLAIR AL-SHELBY AL-
651 PM CST SUN JAN 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHELBY AND SOUTH
CENTRAL ST. CLAIR COUNTIES WILL EXPIRE AT 700 PM CST...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3358 8622 3355 8620 3350 8626 3350 8629
3340 8638 3329 8636 3328 8643 3325 8643
3324 8646 3318 8650 3302 8652 3307 8661
3307 8680 3364 8630 3364 8620
TIME...MOT...LOC 0051Z 271DEG 39KT 3360 8620 3310 8660
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 5:51 PM CST, 7 minutes earlier.
Area forecast discussion, Jan 25, 5:51 PM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 551 PM CST SUN JAN 25 2015 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... STRONG SHORTWAVE APPROACHING THIS AFTERNOON FROM THE NORTHWEST WITH SOME CLOUDS AND A FEW SHOWERS. TEMPERATURES WARMED UP NICELY THIS AFTERNOON WITH BREEZY SOUTHERLY WINDS. MOST LOCATIONS ARE IN THE 60S. EXPECTING SOME SCATTERED CONVECTION EARLY THIS EVENING ACROSS THE NORTH AND CANNOT RULE OUT AN ISOLATED LIGHTNING STRIKE BUT THAT POTENTIAL SEEMS PRETTY LOW AT THIS TIME. STILL NOT SEEING ANY REASON TO INCLUDE WINTRY WEATHER FOR OUR AREA AS THE PROFILES ARE TOO WARM NEARER TO THE SURFACE. THE REMAINDER OF THE FORECAST WILL FEATURE A CONTINUED RATHER PROGRESSIVE UPPER LEVEL FLOW WITH SEVERAL MORE SYSTEMS TEASING US TO THE NORTH. THE 12Z EURO SEEMS TO LIKE THE WAVE THURSDAY AFTERNOON/EVENING MORE THAN SOME OF THE OTHER MODELS. FEEL ITS WORTH A SLIGHT INCREASE IN POPS BUT FORECAST CONFIDENCE IS STILL PRETTY LOW. NOTHING UNUSUAL ABOUT THE TEMPERATURES THE NEXT 7 DAYS. 88 && .AVIATION... 00Z TAF DISCUSSION. SEVERAL BANDS OF SHOWERS AND A FEW THUNDERSTORMS TO MOVE ACROSS NORTHERN TERMINALS THIS EVENING. BIGGEST IMPACT WILL BE BRIEF GUSTY WINDS. STRONGER STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 50KTS. THIS THREAT WILL END BY 03Z...AND CHANCE OF A STRONG STORM AT ANY ONE TERMINAL IS LOW. OUTSIDE OF RAIN ACTIVITY...SOUTHWESTERLY WINDS WITH GUSTS TO 20KT ARE POSSIBLE. HAVE TIMED OUT RAIN ACTIVITY BASED ON CURRENT RADAR TRENDS USING TEMPOS FOR THE LAST BAND TO COME THROUGH TONIGHT. BEHIND THAT LINE...WINDS WILL TURN TO THE WEST AND NORTHWEST. LOWER CIGS COULD ALSO SPREAD INTO THE AREA EARLY MONDAY MORNING AS WINDS INCREASE FROM THE NORTHWEST. GIVEN THE DIFFERENCE IN FORECAST GUIDANCE WILL ADD IN MVFR CIGS FOR NOW AND MONITOR TRENDS UPSTREAM. SKIES EXPECTED TO CLEAR DURING THE AFTERNOON AS WINDS DIMINISH. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 38 43 30 50 29 / 40 10 0 0 0 ANNISTON 39 44 32 53 30 / 40 10 0 0 0 BIRMINGHAM 39 45 34 55 32 / 40 10 0 0 0 TUSCALOOSA 40 48 35 58 34 / 20 10 0 0 0 CALERA 39 46 35 55 33 / 30 10 0 0 0 AUBURN 39 47 34 55 33 / 10 10 0 0 0 MONTGOMERY 41 50 35 60 34 / 10 10 0 0 0 TROY 41 51 35 60 35 / 10 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 25, 12:09 PM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1209 PM CST SUN JAN 25 2015 ALZ011>015-017>050-261815- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1209 PM CST SUN JAN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08/MK
In the hours before
Special weather statement, Jan 25, 5:36 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
536 PM CST SUN JAN 25 2015
ALZ015-023-024-260030-
JEFFERSON AL-TUSCALOOSA AL-WALKER AL-
536 PM CST SUN JAN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...
NORTHEASTERN TUSCALOOSA AND JEFFERSON COUNTIES UNTIL 630 PM CST...
AT 535 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GORGAS TO 6 MILES NORTH OF
DEERLICK CREEK CAMPGROUNDS...AND MOVING EAST AT 40 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DORA...
SUMITON...
HUEYTOWN...
FAIRFIELD...
GARDENDALE...
&&
LAT...LON 3361 8655 3356 8655 3355 8652 3353 8652
3351 8657 3347 8661 3347 8667 3337 8678
3336 8683 3333 8683 3333 8688 3324 8699
3325 8707 3322 8711 3324 8714 3321 8718
3333 8756 3380 8721
TIME...MOT...LOC 2336Z 288DEG 36KT 3369 8715 3334 8737
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 5:36 PM CST | Special Weather Statement | BMX | Jefferson | 54 min |
| Jan 25, 5:49 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.